MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON LAUREATE SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON LAUREATE SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750541
Medical Device Problem Codes Connection Problem (2900); Priming Problem (4040)
Health Effect - Clinical Codes Corneal Edema (1791); Corneal Clouding/Hazing (1878); Blurred Vision (2137); Tissue Breakdown (2681); Intraocular Pressure Decreased (4468); Corneal Endothelial Cell Loss (4806)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health authority reported that the postoperative corneal edema and opacity, unable to improve patient's vision during cataract surgery with intraocular implantation surgery.During use, the instrument was turned on and the accessories were connected for testing, but it was found that the test did not pass.After multiple tests, it was passed, then unstable negative pressure in the anterior chamber occurred during surgery.This resulted in prolonged surgery time, prolonged exposure of the cornea during surgery and damage to the corneal endothelium.After checking the cassette, there is no overflow or change in position of the cassette.Considering that the lid of the cassette was uneven, resulting in loose connection with device.A new cassette was replaced and the surgery was completed.No similar situations occurred again.
 
Additional Manufacturer Narrative
Correction information was provided in b.7, and h.6.On initial mdr the patient event codes of 1791, 1878, 2137 was an error.On initial mdr the patient event codes of 2681 was an error.It should have been 4806 on the original mdr.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.No sample has been returned for evaluation; therefore, the condition of the product could not be verified.There was also no specific images or evidence provided to ascertain causality and confirm this reported event.The root cause of the customer's complaint could not be conclusively determined as a sample was not received and the condition of the product could not be verified.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Current tracking indicates no adverse trend for this lot for this event.In-process controls are established to ensure each final assembled cassette is verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LAUREATE SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19537634
Report Number1644019-2024-01278
Device Sequence Number15556727
Product Code LRO
UDI-Device Identifier00380657505418
UDI-Public(01)00380657505418(17)280731(11)230829(10)1645NY(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750541
Device Lot Number1645NY
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/14/2024
08/30/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/08/2024
09/27/2024
Date Device Manufactured08/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale